MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W05060080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use an evercross balloon with a 6fr non-medtronic (merit) sheath during treatment of a 3cm occlusion in the axillary vein.There was no damage to the device or the packaging.No embolic protection was used.Ifu was followed and the device was prepped without issue.No resistance was encountered during preparation of the delivery catheter and no leaks were observed.A non-medtronic (merit inflator) was used to inflate the balloon.Balloon inflation difficulties were encountered during inflation of the balloon.The balloon was unable to be inflated to nominal pressure due to the leak.The balloon sufficiently deflated to remove from the patient without issue.A pinhole leak was observed on the balloon.The procedure was completed with another balloon.No patient injury reported.Patient is receiving dialysis 3 days per week.
 
Additional Manufacturer Narrative
Device evaluation: the evercross dilatation catheter was received for evaluation within a zippered closured plastic pouch, and loosely coiled within its opened labelled pouch sealed with tape.No ancillary devices or cine images from the procedure were received for evaluation.The evercross dilatation catheter was examined tactile and visually.Sanguine residue was noted within the folds of the deflated balloon chamber.The inner guidewire lumen appears to stretch giving the balloon chamber a curved appearance.A 10cc water filled syringe was attached to the proximal hub luer lock and the guidewire lumen was flushed.A clear and steady stream of fluid was observed exiting the distal tip of the dilatation catheter.A 0.035¿ compatible guidewire was loaded through the distal tip and successfully navigated out the proximal hub of the catheter with ease.A 10cc water filled syringe was attached to the y-manifold inflation lumen luer lock and a vacuum was pulled.The vacuum was able to be maintained.A 20cc water filled syringe with manometer was attached to the inflation lumen luer lock of the y-manifold.The catheter was inflated to the nominal rated burst pressure of 10atm.No leaks were visually detected.Nominal pressure could not be maintained.The catheter was re-pressurized to its nominal pressure and a stopwatch was started.Within 39 seconds the pressure had dropped to 9atm and a water droplet was formed on the guidewire protruding from the distal tip.The balloon catheter was pressurized to its rated burst pressure of 18atm and a stop watch was started.In 56 seconds the pressure had dropped to 17atm and a drop of fluid was observed dripping from the balloon chamber.The distal tip of the balloon catheter was examined with the aid of magnification: no pinhole leaks were noted in the distal balloon bond.The guidewire was removed from the catheter and the balloon chamber was placed in a container of red dye.A 10cc air filled syringe was attached to the inflation lumen of the y-manifold.The balloon chamber was inflated, and air bubbles were observed exiting the distal tip of the catheter.A vacuum was applied via the 10cc syringe and the balloon chamber was deflated while submerged in the red dye.Red dye was observed within the balloon chamber.The red dye confirms communication between the balloon chamber and the guidewire lumen.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8394964
Report Number2183870-2019-00119
Device Sequence Number344835
Product Code LIT
UDI-Device Identifier00821684061411
UDI-Public00821684061411
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2021
Device Catalogue NumberAB35W05060080
Device Lot NumberA732734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer04/13/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR